Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 18, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Dec 27, 2020, 1:32 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Dec 28, 2020, 12:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2020, 1:32 PM MST (20:32 UTC)
- In effect from
- Dec 28, 2020, 12:00 PM MST
- Expired
- Dec 28, 2020, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819 WWUS75 KFGZ 272032 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 132 PM MST Sun Dec 27 2020 AZZ011>017-039-040-290100- /O.NEW.KFGZ.WI.Y.0018.201228T1900Z-201229T0100Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 132 PM MST Sun Dec 27 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MST MONDAY... * WHAT...Southwest winds 20 to 30 mph, with gusts from 40 to 55 mph. * WHERE...From east Flagstaff to the New Mexico border, including north facing sections of the Mogollon Rim and White Mountains. * WHEN...From 12 PM to 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
3 follow-up statements
626 WWUS75 KFGZ 280903 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 203 AM MST Mon Dec 28 2020 AZZ011>017-039-040-290100- /O.CON.KFGZ.WI.Y.0018.201228T1900Z-201229T0100Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 203 AM MST Mon Dec 28 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph, with gusts from 40 to 55 mph. * WHERE...From east Flagstaff to the New Mexico border, including north facing sections of the Mogollon Rim and White Mountains. * WHEN...From 12 PM to 6 PM MST today. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
173 WWUS75 KFGZ 281935 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1235 PM MST Mon Dec 28 2020 AZZ011>017-039-040-290100- /O.CON.KFGZ.WI.Y.0018.000000T0000Z-201229T0100Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 1235 PM MST Mon Dec 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...From east Flagstaff to the New Mexico border, including north facing sections of the Mogollon Rim and White Mountains. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
763 WWUS75 KFGZ 290057 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 557 PM MST Mon Dec 28 2020 AZZ011>017-039-040-290200- /O.EXP.KFGZ.WI.Y.0018.000000T0000Z-201229T0100Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 557 PM MST Mon Dec 28 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Gusty southwest winds from east of Flagstaff to the New Mexico border will continue to rapidly decrease this evening. A few gusts from 30 to 35 mph will remain possible through 8 PM MST, but the gusts in excess of 40 mph are no longer expected. Winds will become light and switch to the northwest later tonight and into Tuesday. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 27, 9:35 AM MST, 3 hours 57 minutes earlier.
Area forecast discussion, Dec 27, 9:35 AM MST, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 935 AM MST Sun Dec 27 2020 .SYNOPSIS...Locally breezy winds continue today with snow showers possible near the Utah border. An approaching storm system will create windy conditions on Monday. Chances for rain and snow will increase Monday afternoon and into Tuesday as the storm moves across Arizona. Dry conditions will return on Wednesday. && .DISCUSSION...Moisture convergence in the warm sector of our approaching storm will lead to rain/snow showers in far northern Arizona this afternoon. Current grids have some localized impacts and PoPs are higher from the package issued yesterday. This looks good, but we will need to monitor to potentially increase PoPs even further. Otherwise, all eyes are on our approaching Pacific storm. Expect upslope flow and low-level instability to increase tonight, with showers breaking out ahead of the front during the day Monday. The bulk of the precipitation will wait until Monday night, associated with the cold front, with lingering post-frontal instability showers through Tuesday. Models have backed off a bit on QPF totals since yesterday and the current forecast reflects that. Although most snow totals are not impressive, impacts could be fairly widespread as snow levels plummet below 4000 feet Monday night. The other concern is pre-frontal wind speeds. Many areas from east Flagstaff eastward will likely exceed Wind Advisory criteria and it is likley that headlines will be issued this afternoon. That's all for now, no short term updates planned at this point. && .AVIATION...For the 18Z package...Some -SHSN may produce areas of MVFR or even local IFR cig/vsby through 03Z north of KGCN. Sfc winds S-SW 5-15 kts with gusts up to 20kts this afternoon, especially over higher terrain. Otherwise, expect mainly VFR conditions through 18z Monday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Light snow showers are possible over the Kaibab Plateau today, with dry and mild weather elsewhere. Light southwest winds today will increase significantly on Monday. Expect cooler temperatures, with rain and snow showers spreading west to east by Monday afternoon and evening. Tuesday through Thursday...Cold Tuesday with rain and snow showers ending from the west. Many areas will see wetting rain or snow from Monday night through Tuesday. Dry Wednesday and Thursday, with a slight warming trend. Lighter west-northwest wind Tuesday behind the front, turning northerly Wednesday, and back to westerly on Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Peterson AVIATION...AT FIRE WEATHER...JJ/AT For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.